Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 143, NWS Kansas City, MO

July 22, 2017Jackson County, Missouri; Johnson County, Kansas

NWS Kansas City, MO issued this river flood warning at Jul 22, 2017, 11:31 PM CDT for Jackson County, Missouri; Johnson County, Kansas. It took effect at Jul 23, 2017, 1:31 AM CDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jul 22, 2017, 11:31 PM CDT (04:31 UTC)
In effect from
Jul 23, 2017, 1:31 AM CDT
Expired
Jul 24, 2017, 4:14 AM CDT
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, KS, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 32 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Indian Creek at State Line Rd. (ICLK1). The gauge peaked at 22.09 ft at Jul 23, 2017, 1:00 AM CDT.

actionminormoderate1015202507/2307/2407/25
Action stage
17 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06893390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

426 
WGUS43 KEAX 230431
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1131 PM CDT Sat Jul 22 2017



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...Missouri...

  Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC091-MOC095-240431-
/O.NEW.KEAX.FL.W.0143.170723T0631Z-170724T0914Z/
/ICLK1.1.ER.170723T0631Z.170723T0800Z.170723T0914Z.UU/
1131 PM CDT Sat Jul 22 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Indian Creek at Stateline Rd Leawood.
* until late Sunday night.
* At 10:30 PM Saturday the stage was 15.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 20.5 feet by Sunday morning. The river 
  will fall below flood stage by Sunday morning.
* At 20.0 feet...Water begins to cover the portion of Lee Boulevard 
  located south of Interstate 435.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Stateline Rd L  20   15.1   Sat 10 PM   20.5 Sunday morning
     
&&
  
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456

  

$$
2 follow-up statements
695 
WGUS83 KEAX 230651
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
151 AM CDT Sun Jul 23 2017



...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC091-MOC095-240651-
/O.EXT.KEAX.FL.W.0143.000000T0000Z-170724T0915Z/
/ICLK1.1.ER.170723T0422Z.170723T0615Z.170723T0915Z.UU/
151 AM CDT Sun Jul 23 2017

The Flood Warning continues for
  The Indian Creek at Stateline Rd Leawood.
* until late tonight.
* At  1:30 AM Sunday the stage was 22.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.
* At 20.0 feet...Water begins to cover the portion of Lee Boulevard 
  located south of Interstate 435.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Stateline Rd L  20   22.1   Sun 01 AM   20.5 early this morning
     
&&
  
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456

  

$$
083 
WGUS83 KEAX 230925
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
425 AM CDT Sun Jul 23 2017



...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...

  Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC091-MOC095-230955-
/O.CAN.KEAX.FL.W.0143.000000T0000Z-170724T0915Z/
/ICLK1.1.ER.170723T0422Z.170723T0615Z.170723T0739Z.UU/
425 AM CDT Sun Jul 23 2017

The Flood Warning is cancelled for
  The Indian Creek at Stateline Rd Leawood.
* At  3:30 AM Sunday the stage was 17.8 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  2:39 AM Sunday.
* Forecast...The river will continue to fall to 10.2 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Stateline Rd L  20   17.8   Sun 03 AM   16.1 early this morning
     
&&
  
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 22, 6:43 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 22, 6:43 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
643 PM CDT Sat Jul 22 2017

.Discussion...
Issued at 345 PM CDT SAT JUL 22 2017

I'd like to say this is the last day of hot weather, but since it's
summer I'll limit the opening line here to...it's the last day of
obnoxiously high heat index values --around 110-- for a day or two.

Forecast remains on track for today and tonight with a surface front
starting to push south across the forecast area this afternoon.
Currently, the front is roughly along a line from just south of St
Joseph east northeast to near Kirksville. Visible satellite imagery
backs this up as cumulus clouds are noted developing along the
leading edge of the front, though their flat nature at the moment
indicates that the CAP aloft, noted on the morning TOP upper air
sounding, is currently holding. However, visible satellite imagery
also shows a nice cumulus field bubbling up across western Oklahoma
into south central Kansas, ahead of the dry line. Thoughts are that
as the front moves south, it will run into the moisture axis across
south central Kansas, and that is likely where convection will begin
along the front this afternoon. Given the lack of notable surface
convergence along the front is eastern Kansas and northern Missouri,
thoughts are that storms will start to our west this afternoon and
then slowly shift east. All this will be occurring in an environment
with CAPE values over 4000 J/KG and little shear, thus while storms
likely will start off pulsing up and be rather strong, though
widespread, or abundant, severe weather is not expected as the
storms will likely collapse, with the outflow helping generate new
storms. As a result, expect locally strong and gusty winds to the
primary hazard beyond the lightning and torrential rain that will
accompany these storms. Current hi-res model timing has the storms
developing in the not to distant future, around 4 to 5 PM this
evening, shifting east into our forecast area around 6 PM, with the
general trend seeing the storms slowly shifting from west to east
along, and maybe, just behind the front as the front continues to
settle south.

Sunday into the beginning of the work week...convection may
lingering into the post sunrise hour along and south of the Missouri
River, but the chances of that are slim as the front should be
across southern Missouri, putting the focus for activity south of
our area of concern. OTherwise for Sunday, temperatures, and more
importantly dew points, will be a little lower; not a lot, just a
little. But, after the past week of high heat index values any
relief is welcome. Expect temperatures to still be ranging in the
low 90s with heat index values around 100 for areas south of highway
36. Temperatures will continua there slight downward trend going
into Monday, but currently it starting to look like the seasonal
temperatures, in the upper half of the 80s, that where expected for
Monday and Tuesday wont stick around long as high by Tuesday likely
get back into the 90s across much of the region. Additionally, looks
like the chances for storms in the forecast are now shifting towards
the end of the work week as the ridge quickly moves back in to
dominate our local weather.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 641 PM CDT SAT JUL 22 2017

VFR conditions are expected for the forecast period; however,
there is the potential for storms this evening across the area.
Storms have already developed and are expected to continue to
develop along the cold front, which extends from near Kirksville,
southwest over the KC Metro area. Storms will be scattered in
nature and will eventually move to the southeast with the front
through the overnight hours. Right now, storms and the front
should be south and east of a line from MKC to Moberly around
midnight. Near dawn, the front and precipitation should be south
of the forecast area. The rest of the forecast period should be
dry with winds veering to the west in the afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 8 PM CDT this evening for KSZ025-
     057-060-102>105.

MO...Excessive Heat Warning until 8 PM CDT this evening for
     MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.

&&

Discussion...Cutter
Aviation...Grana
Hazardous weather outlook, Jul 22, 3:30 PM CDT, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
330 PM CDT Sat Jul 22 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-232030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
330 PM CDT Sat Jul 22 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 An Excessive Heat Warning remains in effect for the entire area
 through this evening. Highs will be in the upper 90s with heat
 index values between 108 and 112 this afternoon.

 Isolated to scattered thunderstorms are expected this evening and
 overnight, particularly near and south of I-70. A few storms could
 produce gusty winds and locally heavy rain.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jul 22, 10:45 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1045 PM CDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     2 E LINWOOD             39.00N 95.00W
07/22/2017                   LEAVENWORTH        KS   EMERGENCY MNGR

            TWO TREES BLOWN DOWN. BOTH 8 INCHES IN DIAMETER. FELL
            OVER THE ROADWAY

&&

SGRANA
Local storm report, Jul 22, 10:46 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 PM CDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     TSTM WND DMG     PLEASANT VALLEY         39.22N 94.48W
07/22/2017                   CLAY               MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

SGRANA
Local storm report, Jul 22, 10:57 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 PM CDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HEAVY RAIN       3 W GREENWOOD           38.85N 94.39W
07/22/2017  M2.20 INCH       JACKSON            MO   TRAINED SPOTTER

&&

SGRANA
Local storm report, Jul 22, 10:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TSTM WND DMG     NORTH KANSAS CITY       39.13N 94.56W
07/22/2017                   CLAY               MO   PUBLIC

            NUMEROUS TREES DOWN

1030 PM     TSTM WND DMG     2 S KANSAS CITY KANSAS  39.09N 94.63W
07/22/2017                   WYANDOTTE          KS   PUBLIC

            LARGE TREES BLOCKING STREETS

1041 PM     TSTM WND DMG     BLUE SPRINGS            39.02N 94.28W
07/22/2017                   JACKSON            MO   TRAINED SPOTTER

            LARGE LIMBS DOWN

1045 PM     TSTM WND DMG     PLEASANT VALLEY         39.22N 94.48W
07/22/2017                   CLAY               MO   PUBLIC

            LARGE LIMBS DOWN

1048 PM     TSTM WND DMG     SUGAR CREEK             39.11N 94.44W
07/22/2017                   JACKSON            MO   PUBLIC

            LARGE TREE DOWN

1050 PM     TSTM WND GST     NW LIBERTY              39.25N 94.42W
07/22/2017  E80 MPH          CLAY               MO   PUBLIC

            RIPPED BLADES OFF PORCH CEILING FAN

1040 PM     TSTM WND DMG     5 S KANSAS CITY         39.03N 94.58W
07/22/2017                   JACKSON            MO   BROADCAST MEDIA

            NUMEROUS TREES AND LARGE LIMBS DOWN ACROSS THE COUNTRY
            CLUB PLAZA AND WARD PARKWAY AREAS

&&
Local storm report, Jul 22, 11:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1112 PM CDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND DMG     GRAIN VALLEY            39.01N 94.20W
07/22/2017                   JACKSON            MO   TRAINED SPOTTER

            LARGE TREES DOWN

&&
Local storm report, Jul 22, 11:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1124 PM CDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND DMG     RICHMOND                38.40N 95.25W
07/22/2017                   FRANKLIN           KS   PUBLIC

            DAMAGE TO TREES

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:10 PM CDTSevere Thunderstorm WarningEAXCass, Jackson35 min
Jul 22, 9:44 PM CDTAreal Flood AdvisoryEAXCass, Jackson4 hr
Jul 22, 9:45 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson45 min
Jul 22, 9:51 PM CDTSevere Thunderstorm WarningEAXJackson39 min
Jul 22, 10:23 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more52 min
Jul 22, 10:54 PM CDTSevere Thunderstorm WarningEAXCarroll, Johnson, Lafayette, Pettis, Ray, Saline51 min
Jul 22, 11:02 PM CDTAreal Flood AdvisoryEAXClay, Jackson4 hr
Jul 22, 11:37 PM CDTSevere Thunderstorm WarningEAXCarroll, Cooper, Johnson, Lafayette, Pettis, Saline53 min
Jul 23, 12:12 AM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Randolph, Saline78 min
Jul 22, 9:34 PM CDTSevere Thunderstorm WarningEAXJohnson26 min
Jul 22, 11:23 PM CDTRiver Flood WarningEAXJohnson27 hr

Nearby

River Flood Warnings in Missouri, 2017River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.